Hail, Lincoln
- When
- April 30, 5:40 PM CST
- Where
- Lincoln County, Lincoln
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -98.150
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 30, 3:30 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT MON APR 30 2001 MAIN FCST PROBLEMS ARE CONVECTION MAINLY TUES NIGHT AND BEYOND, AND TEMPERATURES. DIFFERENCES IN TIMING THE NEXT SIGNIFICANT COLD FRONT INTO THE FCST AREA...ARISE BY 48 HRS. AVN IS SLOWEST, BUT ALSO LIFTS UPR TROF FARTHER N INTO S-CTNRL CANADA. ETA/NGM ARE FASTER...IN DECENT AGREEMENT...AND PREFERRED. THIS IS BASED ON THE STRENGTH OF THIS AIRMASS BEHIND THE FRONT, AND THE POSSIBILITY THAT CONVECTION OCCURRING ALONG THE FRONT MAY ASSIST IN PUSHING IT SWD FASTER THAN THE AVN. TONIGHT, MAY NEED TO CARRY SLT CHC POPS IN TWO AREAS: SERN KS, WITH ANY REMNANT SHWRS TIED TO DEPARTING SHORTWAVE AXIS, AND WRN PART OF CNTRL KS ALONG/EAST OF SFC TROF/INSTABILITY AXIS. WEAK CONVERGENCE AND BARELY A CAP WL EXIST INTO EARLY EVENING THERE. OTHERWISE CURRENT MIN TEMP FCST APPEARS REASONABLE, WITH LEE TROUGH/SOUTH WIND HOLDING TEMPS UP ABOVE NORMAL. TUESDAY, STRONG UPR JET FROM NRN CA...ACROSS SRN WY...TO SD, WL ALLOW LEE TROUGH TO DEEPEN...LEADING TO WINDY AND VERY WARM CONDITIONS PER CURRENT FCST. DRYLINE WL LIKELY EXTEND FROM WRN KS DOWN TO THE TX PNHNDLE/WRN OK BORDER...HOWEVER WARMER 850-500 LAYER AIR SPREADING NEWD OVER THE AREA SHOULD PROVIDE A LID...SUPPRESSING CONVECTION DURING DAY. WOULD EXPECT STRONG/SVR CONVECTION TO FIRE OVER SRN NEBRASKA IN VCNTY OF THE APPROACHING COLD FRONT. FOR TEMPS, WENT WITH WARMER NUMBERS IN CNTRL KS, AND A BLEND OF FWC/MAV IN THE SE. TUES NIGHT, COLD FRONT SLIDES INTO CNTRL KS, WITH THE ETA SHOWING 40 KT LOW LEVEL JET, PROVIDING THETA-E ADVECTION INTO THE 850 FRONT. WARM 800-700 LYR SUGGESTS ELEVATED CONVECTION. WL CARRY CHC T-STORMS WITH BEST CHC IN CNTRL KS. CORFIDI VECTORS INDICATE SEWD PROPAGATION LIKELY FROM CNTRL KS LATE TUES NIGHT. WEDNESDAY INTO THURSDAY, MODELS AGREE THAT A DIGGING UPR TROF INTO THE SWRN STATES, WL CLOSE OFF INTO AN UPPER LOW. THE 60 HR ETA SUGGESTS THE SFC FRONT WL MIGRATE INTO S-CNTRL AND NRN PART OF SERN KS BY LATE WED. A FORMING UPR TROF IN THE GULF WL TEND TO KEEP VERY RICH GULF MOISTURE FROM RETURNING, HOWEVER SFC DWPTS ARE PROGGED 55-60F, WITH DECENT 925 MB THETA-E RIDGE ALONG THE FRONT. CHANCE OF T-STORMS VERY REASONABLE, ESPECIALLY WITH SOME MID LVL COOLING INDICATED AS WEAK SHORTWAVES EJECT OUT OF NM/CO. WL KNOCK TEMPS BACK SIGNIFICANTLY IN CNTRL KS BEHIND FRONT CLOSER TO MAV NUMBERS (60-65). STRONG TEMP CONTRAST EXPECTED ALONG FRONT AND STILL PSBL TO HIT MID 80S IN FAR SERN KS. WENT ABOVE WARMER MAV THERE. COORDINATED WITH WFO TOP. EXTENDED PD...MEDIUM RANGE MODELS BEGIN TO DIVERGE A LOT BY THE WEEKEND WITH THE HANDLING OF THE UPPER LOW OVER THE SWRN STATES. THIS LEADS TO LOWER CONFIDENCE, AND ATTM, PREFERRED TO LEAN WITH CURRENT FCST. THEREFORE, SOME TEMP MODIFICATION IS INDICATED PER AVN/MRF. FCSTID = 9 ICT 58 85 60 73 / 10 5 40 60 HUT 58 87 58 70 / 20 5 40 60 EWK 58 85 59 71 / 10 5 40 60 EQA 58 85 60 75 / 10 5 30 50 WLD 58 84 60 76 / 10 5 30 50 RSL 57 90 52 62 / 20 10 50 60 GBD 58 90 54 64 / 20 10 50 60 SLN 58 87 55 65 / 10 5 50 60 MPR 58 87 57 67 / 10 5 50 60 CFV 57 85 64 85 / 10 5 30 40 CNU 56 83 62 83 / 10 5 30 40 K88 56 83 62 82 / 10 5 30 40 .ICT...NONE. x
KSZ032-033-047>053-067>072-082-083-091>096-098>100-010100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT MON APR 30 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
SYNOPSIS:
A TROUGH OF LOW PRESSURE WAS LOCATED JUST WEST OF RUSSELL AT MID-
AFTERNOON. CLEARING SKIES AHEAD OF THIS TROUGH HAD ALLOWED
TEMPERATURES TO WARM INTO THE LOWER 80S WITH MODERATE AMOUNTS OF
MOISTURE. THERE IS ENOUGH INSTABILITY AND CONVERGENCE ALONG AND
AHEAD OF THIS BOUNDARY FOR THUNDERSTORMS TO DEVELOP MAINLY
WEST OF A LINCOLN TO ANTHONY LINE BY 430 PM. ONCE THE
STORMS FORM THEY WILL MOVE NORTHEAST AT 35 MPH.
WIND PROFILERS SUGGEST THAT A FEW OF THE THUNDERSTORMS THAT DEVELOP
WILL BRING GUSTY WINDS AND HAIL UP TO SIZE OF DIMES.
LINGERING RAIN SHOWERS IN SOUTHEAST KANSAS LATE THIS AFTERNOON WILKL
COME TO AN END BETWEEN 6 AND 7 PM AND THIS ACTIVITY WILL NOT BE
SEVERE.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
THIS EVENING FOR THOSE AREAS MAINLY WEST OF A LINCOLN TO ANTHONY
LINE.The Grand Island radar (KUEX), 145 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
8 hail. Local standard time, as filed.
Occurred on east side of town.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236514, 5236515, 5236516, 5236517, 5236518, 5236519, 5236520, 5236521.